MAUDE Adverse Event Report: SYNTHES BRANDYWINE PSI SD420.433 TITANIUM IMPLANT; PLATE, CRANIOPLASTY, PREFORMED, NON-ALTERABLE

SYNTHES BRANDYWINE PSI SD420.433 TITANIUM IMPLANT; PLATE, CRANIOPLASTY, PREFORMED, NON-ALTERABLE
Model Number SD420.433
Medical Device Problem Code Material Distortion (2977)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age, dob & weight not provided for reporting.Device malfunctioned intra-operatively and was not implanted / explanted (b)(4).The surgeon attempted to modify the plate; however, had to use titanium mesh instead.There was a 45 minute delay in surgery.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: part #: sd420.433 / lot #: h290803.Manufacture site: (b)(4).Manufacture date: 16-feb-2017.No ncrs or scrap were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient specific implant (psi), a synthes titanium cranial implant, did not fit properly during an initial cranioplasty procedure on (b)(6) 2017.During the procedure, the surgeon attempted to modify the plate; however, was forced to use titanium mesh instead.There was a 45 minute delay in surgery while the surgeon attempted to modify the implant.The surgery was successfully completed and the patient was reported as stable.This complaint involves one (1) device: titanium cranial implant, with one part data.This report is 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
Manufacturing evaluation was completed.Device sd420.433 (h290803) was received for evaluation.The receive device had been cut into 4 pieces.This damage was done post manufacturing.The received device was compared with the functional check device (model).A visual comparison of the returned device sd420.433 (h290803) to the image on the psi router was completed.The larger section of the returned device was used to compare to the image on psi router.They appear very similar.A final check was made by reprinting the functional device (fcd) for sd420.433 (h290803) and matching it to the returned device.They both match well with each other.Implant raw material was evaluated.The larger section of the returned device was analyzed utilizing a niton gun over at the brw plant.It verifies the results that the implant¿s material is titanium.The complaint was determined to be unconfirmed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PSI SD420.433 TITANIUM IMPLANT
Common Device Name
PLATE, CRANIOPLASTY, PREFORMED, NON-ALTERABLE
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6677371
Report Number2530088-2017-10212
Device Sequence Number13923820
Product Code GXN
UDI-Device Identifier10887587069890
UDI-Public(01)10887587069890(10)H290803
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K033868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD420.433
Device Catalogue NumberSD420.433
Device Lot NumberH290803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date07/14/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;